Alert archive / New Mexico / Wind Advisories in 2009
Wind Advisory 30, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 16, 2009, 6:19 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2009, 6:19 AM MDT (12:19 UTC)
- Expired
- May 16, 2009, 3:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 161219 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 619 AM MDT SAT MAY 16 2009 ...STRONG EAST WINDS IN THE MIDDLE RIO GRANDE VALLEY EXPECTED THIS MORNING... .A TIGHT SURFACE PRESSURE GRADIENT WILL CREATE STRONG EAST WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH ACROSS THE MIDDLE RIO GRANDE VALLEY WITH THE STRONGEST WINDS BELOW CANYONS. NMZ009-161700- /O.NEW.KABQ.WI.Y.0030.090516T1219Z-090516T1700Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- INCLUDING THE CITY OF...ALBUQUERQUE 619 AM MDT SAT MAY 16 2009 ...WIND ADVISORY IN EFFECT UNTIL 11 AM MDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MDT THIS MORNING. SUSTAINED EAST WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH CAN BE EXPECTED ACROSS THE MIDDLE RIO GRANDE VALLEY THIS MORNING. THE STRONG WINDS MAY ALSO BE ACCOMPANIED BY AREAS OF BLOWING DUST WHICH COULD CAUSE LOCALIZED VISIBILITY RESTRICTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ KW
2 follow-up statements
000 WWUS75 KABQ 161636 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1036 AM MDT SAT MAY 16 2009 ...STRONG EAST WINDS IN THE MIDDLE RIO GRANDE VALLEY... .A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE TO CREATE EAST WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH ACROSS THE MIDDLE RIO GRANDE VALLEY WITH THE STRONGEST WINDS BELOW CANYONS. NMZ009-162100- /O.EXT.KABQ.WI.Y.0030.000000T0000Z-090516T2100Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- INCLUDING THE CITY OF...ALBUQUERQUE 1036 AM MDT SAT MAY 16 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. SUSTAINED EAST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH CAN BE EXPECTED ACROSS THE MIDDLE RIO GRANDE VALLEY THROUGH THE MID AFTERNOON HOURS. THE STRONGEST WINDS ARE EXPECTED EAST OF THE INTERSTATE 25 CORRIDOR ESPECIALLY BELOW CANYONS. AREAS OF BLOWING DUST ARE POSSIBLE WHICH COULD CAUSE LOCALIZED VISIBILITY RESTRICTIONS. THESE STRONG WINDS ARE EXPECTED TO SLOWLY DIMINISH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
000 WWUS75 KABQ 162104 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT SAT MAY 16 2009 NMZ009-162215- /O.EXP.KABQ.WI.Y.0030.000000T0000Z-090516T2100Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- INCLUDING THE CITY OF...ALBUQUERQUE 304 PM MDT SAT MAY 16 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ACROSS THE MIDDLE RIO GRANDE VALLEY HAVE SUBSIDED BELOW WIND ADVISORY CRITERIA. $$ 40
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 16, 5:05 AM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 16, 5:05 AM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 505 AM MDT SAT MAY 16 2009 .UPDATE... DECIDED TO ALLOW THE WIND ADVISORY TO EXPIRE ON TIME BASED ON RECENT TRENDS. SURFACE PRESSURE RISES WILL STILL OCCUR BUT THE PRESSURE GRADIENT HAS RELAXED SINCE MIDNIGHT AND WILL CONTINUE TO GRADUALLY SUBSIDE THIS MORNING. WE STILL EXPECT SUSTAINED WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH IN THE ABQ METRO BUT ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED. WILL ISSUE NEW ZONES SHORTLY. KW && .PREV DISCUSSION...328 AM MDT SAT MAY 16 2009... STRONG EAST CANYON WIND EVENT CONTINUES EARLY THIS MORNING OVER MUCH OF THE ABQ METRO. SUSTAINED EASTERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH HAVE BEEN COMMON EARLY THIS MORNING AND ARE EXPECTED TO CONTINUE OVER THE NEXT COUPLE OF HOURS. SURFACE PRESSURE GRADIENT REMAINS TIGHT AND THUS WE EXPECT THE STRONG WINDS AND BLOWING DUST TO PERSIST THROUGH AT LEAST 11Z. WE WILL RE EVALUATE THE SITUATION TO SEE IF WE NEED TO EXTEND THE WIND ADVISORY OR ALLOW IT TO EXPIRE. THE MAV AND MET MOS TRENDED TOWARD EVEN HIGHER WINDS AT 15Z WHICH POSES A CONCERN THAT THERE COULD BE A SECONDARY SURGE TO COME THROUGH. SHOWERS AND THUNDERSTORMS OVER THE NORTHEAST PLAINS WILL PERSIST ANOTHER HOUR OR TWO BEFORE THE ACTIVITY SHIFTS INTO TEXAS. LOW CLOUDS ARE ON THE INCREASE AND SHOULD HOLD IN THIS MORNING WHICH WILL LIMIT SURFACE BASED INSTABILITY TODAY. COOLER TEMPERATURES EXPECTED TODAY OVER A LARGE PORTION OF THE CENTRAL AND EASTERN CWFA. MODELS CONTINUE TO HINT AT ADDITIONAL SHOWER/THUNDERSTORM DEVELOPMENT OVER SOUTHEAST AND SOUTH CENTRAL LOCALES LATER THIS MORNING/AFTERNOON AND WILL CONTINUE CHANCE POPS THERE. WE ARE EXPECTING A NEW AREA OF CONVECTION OVER WESTERN AREAS LATER THIS AFTERNOON ALONG THE COLD FRONT AND AREA OF CONVERGENCE. THE NAM- WRF CONTINUES TO PINPOINT THE AZ/NM BORDER AND HAVE TRENDED POPS UPWARD FROM PREVIOUS FORECAST. SOME OF THE CONVECTION THAT DEVELOPS LATER TODAY COULD BE DRY...SEE FIRE WEATHER SECTION BELOW. COULD STILL SEE SOME ADDITIONAL CONVECTION INITIATE OVER THE HIGHER TERRAIN OUT WEST ON SUNDAY AND WILL LEAVE INHERITED POPS IN PLACE. A GENERAL UPTICK IN HIGH TEMPERATURES EXPECTED INTO THE EARLY TO MIDDLE PART OF NEXT WEEK AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE LAND OF ENCHANTMENT. LONG RANGE MODELS STILL INDICATE A PATTERN CHANGE TOWARD NEXT WEDNESDAY/THURSDAY WHICH COULD BRING A PERSISTENT SOUTHWEST FLOW AND RETURN OF SOME MOISTURE TO NEW MEXICO. WILL CONTINUE THUNDERSTORM CHANCES THROUGH THE END OF NEXT WEEK AND HAVE INCREASED POPS A BIT OVER THE HIGHER TERRAIN. KW .AVIATION... EASTERLY GAP WINDS IN THE CENTRAL VALLEY WILL CONTINUE THRU LATE SATURDAY MORNING. CURRENT GUSTS TO AROUND 45 KTS IN THE KABQ AREA WILL SUBSIDE THRU THE MORNING AS WINDS VEER TO THE ESE. LOW CLOUDS AND SCATTERED SHOWERS/STORMS OVER THE NE PLAINS WILL ALSO CONTINUE THRU AROUND 15Z. THE MOST PERSISTENT AREAS OF LOW CLOUDINESS BLW 030 WILL BE IN THE KLVS AND KROW AREAS. BRIEF EXCURSIONS TO CIGS BLW 010 ARE POSSIBLE AROUND KROW AND KLVS AFTER SUNRISE AND IN OTHER AREAS THAT EXPERIENCED PRECIP. THE BEST CHANCE FOR LOW CLOUDS WITH CIGS NEAR 030 TO REDEVELOP AFTER SUNSET WILL BE KLVS AND KROW. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. GUYER .FIRE WEATHER... A STRONG COLD FRONT BLASTED THRU THE CENTRAL VALLEY OVERNIGHT AND MADE IT TO AROUND THE CONTINENTAL DIVIDE BEFORE DAYBREAK. DEWPOINTS BEHIND THIS FRONT ARE AVERAGING IN THE UPPER 30S TO LOWER 40S. MIN RH VALUES WILL CORRESPOND TO THIS WITH VALUES RANGING FROM AROUND 15 PCT ALONG THE AZ LINE...TO THE UPPER 20S IN THE CENTRAL VALLEY... TO AROUND 40 PCT IN THE EASTERN PLAINS. 00Z MODEL PWAT VALUES ON THE ORDER OF 0.25-0.50 INCHES...LIFTED INDICES NEAR -1C...AND 700MB DEWPOINT DEPRESSIONS AROUND 15C POINTS TO DRY CELLS ALONG THE AZ BORDER TO A MIXTURE OF WET/DRY FOR ANYTHING FORMING BTWN THE DIVIDE AND THE CENTRAL MTS. HUMIDITY RECOVERIES SUNDAY MORNING WILL AVERAGE FROM GOOD OVER THE WEST TO EXCELLENT IN THE EAST AND THE HIGHER TERRAIN. SUNDAY AND MONDAY WILL BE QUITE SIMILAR AS SLIGHTLY DRIER CREEPS IN FROM THE WEST AND TEMPS MODERATE EACH AFTERNOON TO 5 TO 10F ABOVE NORMAL BY MONDAY. THE CORE OF THE UPPER LEVEL RIDGE AMPLIFIES OVER NM TUESDAY WITH WEAK MIXING AND CONTINUED WARM TEMPS. RH RECOVERIES BENEATH THE RIDGE WILL BE GOOD TO VERY GOOD WHERE THE BEST READINGS WILL FOCUS OVER THE NORTHERN MTS. LOW/MID LEVEL MOISTURE WILL BEGIN TO INCREASE BY WEDNESDAY AS THE WESTERN PERIPHERY OF THE UPPER RIDGE SLIDES INTO TX. THIS WILL BEGIN A PERIOD THRU ABOUT FRIDAY WHEN WET/DRY STORMS MAY DEVELOP OVER THE HIGHER TERRAIN EACH AFTERNOON. GUYER && .PRELIMINARY POINT TEMPS/POPS UPDATE... FARMINGTON...................... 84 49 86 49 / 20 10 0 0 GALLUP.......................... 81 41 82 42 / 20 20 5 5 GRANTS.......................... 78 41 82 44 / 30 20 10 10 GLENWOOD........................ 88 52 85 53 / 30 20 10 10 CHAMA........................... 70 33 75 36 / 30 20 5 5 LOS ALAMOS...................... 68 40 76 45 / 20 20 5 5 RED RIVER....................... 62 33 69 35 / 20 20 10 10 TAOS............................ 67 36 76 39 / 20 20 5 5 SANTA FE........................ 69 40 75 45 / 20 20 5 5 SANTA FE AIRPORT................ 71 42 78 49 / 20 20 5 5 ESPANOLA........................ 75 45 82 45 / 20 20 5 5 ALBUQUERQUE HEIGHTS............. 76 49 82 58 / 10 10 5 5 ALBUQUERQUE VALLEY.............. 78 48 84 54 / 10 10 5 5 ALBUQUERQUE FOOTHILLS........... 75 48 82 57 / 10 10 5 5 ALBUQUERQUE WEST MESA........... 76 50 83 56 / 10 10 5 5 SOCORRO......................... 80 52 84 54 / 20 10 5 5 SANDIA PARK/CEDAR CREST......... 69 39 76 49 / 20 10 5 5 MORIARTY/ESTANCIA............... 69 41 79 46 / 20 20 5 5 CARRIZOZO....................... 73 44 80 54 / 30 20 5 5 RUIDOSO......................... 62 42 72 51 / 20 20 10 10 RATON........................... 64 38 77 43 / 20 10 5 5 LAS VEGAS....................... 59 33 72 45 / 20 20 5 5 ROY............................. 59 45 71 48 / 30 5 5 5 CLAYTON......................... 62 41 75 50 / 20 5 5 5 SANTA ROSA...................... 68 44 78 53 / 40 10 5 5 TUCUMCARI....................... 65 44 80 52 / 30 5 5 5 FORT SUMNER..................... 67 46 77 52 / 40 10 5 5 CLOVIS.......................... 63 44 75 49 / 40 10 5 5 PORTALES........................ 64 45 76 49 / 40 10 5 5 ROSWELL......................... 66 48 77 54 / 40 10 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL NOON MDT TODAY FOR THE FOLLOWING ZONES... NMZ003-009-015. && 17
Hazardous weather outlook, May 16, 6:08 AM MDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 608 AM MDT SAT MAY 16 2009 NMZ001>021-026-171200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 608 AM MDT SAT MAY 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG EAST CANYON WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL PERSIST THROUGH MID MORNING ACROSS THE MIDDLE RIO GRANDE VALLEY. THE STRONG WINDS ARE EXPECTED TO DIMINISH BY MIDDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER WESTERN PORTIONS OF NEW MEXICO THIS AFTERNOON. SOME OF THE STORMS COULD BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 2:06 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Taos | 54 min |
| May 16, 2:58 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Taos | 62 min |
| May 16, 4:07 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Rio Arriba, Sandoval | 34 min |
Nearby
Wind Advisories in New Mexico, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.